I am going to go off the pill, Zovia 35 after 4 yrs. Been taking since 2 failed in-vitro attempts, and have been off and on bcp since I was 17 - I am 40. I recently was diagnosed with underactive thyroid, currently on 50mg levothyroxine. Cholesterol is very high 257, my Dr. is running more blood tests for adrenal, thyroid, etc. . .
My main reason for wanting off the pill is I have absolutly no sex drive, which is hurting my marriage. And recently, I've started breaking out with the cystic acne again, which I've had off and on all my adult life. I think the pill is actually aggravating the acne, which is weird because it used to help clear my skin. I've been testing my skin, taking the pill every other night (I don't need for bc as I have no tubes) the nights I took it I wake up with more aggravated skin. The nights I don't take it, like last night, my skin a little better in the morning. Also, I take bcp to help my periods, but they are still awful and the breakthrough bleeding is very annoying. So I'm starting to think, why take these pills?? Losing a little weight would be another benefit of going off. but I'm scared of going off and breaking out really bad and having my periods go haywire. Sorry so long, trying to figure this out. Any advice welcome
I broke out a lot when I first quit. Especially on my back. But that eventually cleared up. I can't remember how long it took because I quit last year at the beginning of summer. It was probably a couple of months. But in the meantime, my dermatologist prescribed an acne wash called Triaz or something and that seemed to help.
Also, it took some time for my sex drive to return to normal. I'd been on the pill for over 15 years. It probably took me a good year before I really felt like it was bak to normal again. It was so aggrevating to me, I tried all different ways of helping it along, but nothing seemed to help except time.
So, my best advise to you, which is what I tell all women who are going off the pill and waiting for something to improve, the only thing that really helps is TIME. You have to give your body time to detox, time to get used to not being on the pill anymore, and time to just get back to normal. It takes a while. Just be patient and don't give up and go back on the pill, because that's not going to help. I've read a lot of women give up and go back on because of the withdrawal. I'm personally glad I stuck it out, and I think you would be too if you gave your body a chance to get completely clear of the crap that the pill brought on.
Thanks for the support - I know it's going to be hard. I feel like crap today, nausiated, tired, etc . . . It will be worth it in the end to be rid of the synthetic hormones. Now if the Dr. can just get my thyroid adjusted, I'll be all set
I quit taking them a couple of times. I chickened out when I was to get an IUD. I went back on them and once again was very tired and nauseous. I had been on them for years and still was having trouble.
Off them for a week and I feel good and h ave more energy but I am waiting for the sex drive to come back. I heard that zinc helps with that. I am getting a Para guard IUD on wednesday.
Yea.. I was on Yasmin for a month, and couldn't stand it...it gave me depression, and anxiety, and i couldn't sleep.. I was also put on Zovia, but could only stant it for a week, and sadly enough it had the same exact effects. But I need to be on Birth control because I have PCOS... But I didn't have any of those kinds of troubles when I was on the Nuva ring. I think the side effects outweigh the benifits... My doctor is going to try another birth control the next time I see her..it's horrible...
I never had any issues with skin and periods, but I was on the pill for 2 years and at first it was okay (in my mind). But eventually I couldn't handle all the obnoxious mood swings, low libido, and the weight gain.
I quit taking it for about a year and a half. It took my body a full year to get back to normal. I finally got my libido back 100% not long ago... but then I went on the pill again for different reasons. This time it's a different pill and there are no obnoxious mood swings, a slight loss in libido but nothing I can't handle, and weight loss as opposed to weight gain. Much better.
Also, after I quit taking the pill the first time my periods were no longer regular. The longer I was off the pill, the more irregular they became. Sometimes they would be off by a week (early or late, but usually late).
So just be patient. You may experience negative side-effects for a while, but you just have to put up with it and it will eventually go away. It may take up to a year, but it may be worth it.